Georgia, 2012

Hail and Damaging Winds in Georgia, May 29, 2012

May 29, 2012 · NWS FFC · 7 events in 5 counties and zones

A shortwave moved across northern Alabama during the late morning hours on May 29, pushing into northwest Georgia during the evening. Meanwhile the remnants of Tropical Storm Beryl moved across southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A shortwave moved across northern Alabama during the late morning hours on May 29, pushing into northwest Georgia during the evening. Meanwhile the remnants of Tropical Storm Beryl moved across southeast Georgia. Instability was able to increase around the periphery of Beryl where cloud cover was not as thick, and as the shortwave moved into the state, isolated severe thunderstorms developed. Most of the reports consisted of downed trees, but there was one report of severe hail as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 29, 7:07 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, May 29, 7:07 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT TUE MAY 29 2012

.PREV DISCUSSION... /ISSUED 340 PM EDT TUE MAY 29 2012/

..CONTINUED LOCALLY HEAVY RAINFALL IN BANDS FROM REMNANTS OF BERYL...

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

CENTER OF THE REMNANTS OF BERYL HAS NOW ENTERED THE FORECAST AREA
MOVING FROM TELFAIR COUNTY INTO WHEELER. EASTERN SIDE OF THE STORM
HAS DEFINITELY BEEN THE WETTEST IN THE THIS STORMS HISTORY AND
TODAY IS NO DIFFERENT WITH FEEDER BANDS OFF THE ATLANTIC COAST
PROVIDING THE MOST CONSISTENT HEAVY RAINFALL. SHOULD SEE ACTIVITY
LOCALLY ENHANCE THROUGH THE AFTERNOON BUT INSTABILITY WILL REMAIN
MARGINAL DUE TO ENHANCED CLOUD COVER. STILL THINKING THE EASTERN
TIER OF THE FORECAST AREA COULD SEE 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS WHERE CONVECTIVE BANDS SET UP THROUGH THIS EVENING.

SHEAR IS IMPRESSIVE IN THE LOW LEVELS WITH 30 TO 40 KNOTS AT
925MB...AGAIN OVER THE EASTERN SECTIONS. HAVE JUST NOT HAD THE
INSTABILITY TO TAKE ADVANTAGE OF SHEAR PROFILE THUS FAR BUT WILL
NEED TO MONITOR CELLS CLOSELY FOR POTENTIAL FOR ROTATION IN CELLS
OR ISOLATED STRONG GUSTS.

SEPARATE ARE OVER MISSISSIPPI THIS MORNING DISSIPATED FOR THE
MOST PART AS IT MOVED INTO PORTIONS OF ALABAMA. HRRR STILL KEYING
IN ON NW GEORGIA FOR POSSIBLE LATE TSRA DEVELOPMENT AND HAVE KEPT
LOW END CHANCE POPS IN THERE THROUGH THIS EVENING.

ON THE BACK SIDE OF BERYL...SIGNIFICANTLY DRIER AIR TO WORK ITS
WAY IN WITH SOUNDINGS SHOWING A PROFILE BARELY SUPPORTIVE OF CU
FORMATION IN THE AFTERNOON FROM ATL NORTHWARD. SLIGHTLY BETTER
MOISTURE OVER THE SOUTHERN TIER AND EMBEDDED SHORTWAVE DURING THE
AFTERNOON SHOULD ALLOW FOR LOW END SCT THUNDERSTORM ACTIVITY.

DEESE

LONG TERM /THURSDAY THROUGH TUESDAY/...
TD BERYL PULLS OUT OF THE AREA WEDNESDAY AS A FRONTAL SYSTEM SWEEPS
THROUGH THE STATE. UPPER LEVEL WESTERLY FLOW KEEPS RESIDUAL MOISTURE
OVER THE AREA THROUGH THURSDAY AHEAD OF ANOTHER FRONTAL SYSTEM
MOVING INTO THE STATE FRIDAY. WILL CONTINUE WITH SLIGHT/CHANCE POPS
THROUGH THE END OF THE WEEK. RAIN CHANCES SIGNIFICANTLY INCREASE FOR
THURSDAY AND FRIDAY AS MODELS SHOWING AN UPPER LOW AND ASSOCIATED
FRONTAL BOUNDARY PUSHING EAST OF THE PLAINS ON THURSDAY AND DRAGGING
A COLD FRONT ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT. EXPECT
THE GREATEST THUNDERSTORM THREAT TO BE DURING THE DAY FRIDAY...WITH
2000-2500 CAPE...40KT LOW LEVEL JET AND MODERATE DIFFLUENT FLOW
ALOFT. TOTAL RAINFALL AMOUNTS FOR THURSDAY AND FRIDAY WILL LIKELY BE
AND INCH OR LESS. ONCE THIS FRONT MOVES THROUGH...HIGH PRESSURE
BUILDS IN AND CLEAR TO PARTLY CLOUDY SKIES PREVAIL FOR THE WEEKEND
AND INTO EARLY NEXT WEEK.

01

&&

.AVIATION...
00Z UPDATE...
BERYL PUSHING NORTHEAST WITH OUTER BANDS OF PRECIP ASSOCIATED WITH
IT AFFECTING MAINLY SOUTHEAST COUNTIES. LINE OF SHOWERS/THUNDERSTORMS
MOVING ACROSS NORTHWEST GEORGIA APPEARS TO WEAKENING SOME BUT MAY
SEE A SHOWER OR THUNDERSTORM APPROACH NORTHERN TAF SITES BUT NOT
READY TO PUT IN TAFS AT THIS POINT...BUT WILL NEED TO KEEP A CLOSE
EYE. ALSO WATCHING SECOND LINE PUSHING ACROSS TENNESSEE...WHICH
HRRR SHOWS SOME OF THIS MAKING IT CLOSE TO ATLANTA. OTHERWISE...EXPECT
VFR CONDITIONS TO DOMINATE TAF SITES THROUGH THE EVENING...BUT MAY
SEE SCT-BKN MVFR CLDS AFFECT MAINLY NORTHERN TAF SITES AFTER
MIDNIGHT. VSBYS GENERALLY UNRESTRICTED...BUT BRIEFLY LOWERING INTO
THE MVFR RANGE AT MCN AND AHN 09-13Z TIME FRAME. MODELS SHOWING
DRIER CONDITIONS OVER THE AREA WEDNESDAY...BUT FEW CU AROUND 5
THSD FT POSSIBLE. NORTHEAST WINDS 4 TO 8 KTS CONTINUING THROUGH
THE EVENING...SHIFTING TO THE N-NW MOST SITES BY 09Z.

49

//ATL
CONFIDENCE...00Z UPDATE...
MEDIUM ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  91  61  93 /  50  20  10  30
ATLANTA         68  90  66  90 /  20  20  10  30
BLAIRSVILLE     60  85  57  84 /  50  10   5  40
CARTERSVILLE    63  92  58  91 /  30  10   5  50
COLUMBUS        69  93  68  92 /  20  30  20  30
GAINESVILLE     65  91  64  90 /  20  20   5  40
MACON           67  92  62  94 /  40  30  20  30
ROME            66  93  58  91 /  50  10   5  50
PEACHTREE CITY  64  90  60  90 /  20  20  10  30
VIDALIA         70  90  69  94 / 100  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 29, 2:31 PM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE MAY 29 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
331 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
WITHIN THE BANDS OF WIDESPREAD RAINFALL WILL BE ISOLATED
THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.
WINDY CONDITIONS ARE ALSO EXPECTED. THE GREATEST WINDS AND
RAINFALL AMOUNTS WILL BE IN THE SOUTHEAST PORTION.

.SYNOPSIS...
THE REMNANTS OF BERYL WILL TRACK NORTHEASTWARD ACROSS
SOUTHEAST GEORGIA TODAY AND CONTINUE TO INFLUENCE MUCH OF THE
AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE GUSTY WINDS OF 20 TO 25 MPH ACROSS
PORTIONS OF CENTRAL GEORGIA. WITHIN CONVECTION...PRIMARY HAZARDS
WILL BE BRIEF HEAVY RAIN...AND OCCASIONAL LIGHTNING.

.DISCUSSION...
BERYL IS EXPECTED TO TRACK NORTHEASTWARD TONIGHT ACROSS
SOUTHEASTERN GEORGIA... PLACING IT JUST WEST OF SAVANNAH BY EARLY
EVENING. AS A RESULT... CONVECTION WILL CONTINUE TO SPREAD INTO
PARTS OF CENTRAL GEORGIA THROUGH TONIGHT. CONVECTION WILL MAINLY
BE IN THE FORM OF SHOWERS WITH ONLY A SLIGHT THREAT OF EMBEDDED
THUNDERSTORMS DURING DAYTIME HEATING. THE HIGHEST CAPE VALUES LOOK
TO BE AROUND 1000 J/KG IN THE NORTH AND WEST PORTIONS AND UNDER
500 J/KG IN THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY... WITH A
MORE SIGNIFICANT CHANCE OF THUNDERSTORMS FOR THURSDAY THROUGH
FRIDAY NIGHT AS A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED
FRONTAL BOUNDARIES INFLUENCE THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 29, 5:34 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT TUE MAY 29 2012

GAZ002-004-011-019-292315-
634 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...CHATTOOGA AND FLOYD COUNTIES UNTIL 715 PM
EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NAOMI...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...WALKER...CHATTOOGA AND FLOYD COUNTIES THROUGH 715 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAOMI...VILLANOW...
SUTTLES MILL...EVERETT SPRINGS...LAKE MARVIN AND SUBLIGNA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3473 8526 3471 8496 3462 8502 3462 8506
      3459 8506 3459 8507 3455 8507 3454 8509
      3451 8509 3447 8511 3465 8531
TIME...MOT...LOC 2234Z 310DEG 9KT 3469 8525
Special weather statement, May 29, 5:36 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT TUE MAY 29 2012

GAZ005-007-292300-
636 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND GILMER COUNTIES UNTIL 700 PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRANDALL...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND GILMER COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETON...CRANDALL...CONASAUGA LAKE AND FORT
MOUNTAIN STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3487 8462 3485 8462 3486 8456 3484 8449
      3466 8464 3483 8479 3490 8471
TIME...MOT...LOC 2236Z 310DEG 9KT 3484 8470
Special weather statement, May 29, 5:59 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT TUE MAY 29 2012

GAZ005-007-292330-
659 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND GILMER COUNTIES UNTIL 730 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATSWORTH...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND GILMER COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CHATSWORTH...FORT MOUNTAIN STATE PARK AND
RAMHURST. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3478 8460 3464 8468 3475 8484 3482 8473
TIME...MOT...LOC 2259Z 306DEG 11KT 3478 8473
Special weather statement, May 29, 6:29 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT TUE MAY 29 2012

GAZ005-300000-
729 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY COUNTY UNTIL
800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND RAMHURST...MOVING SOUTH AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MURRAY COUNTY...INCLUDING AREAS AROUND NORTH GEORGIA SPEEDWAY...
RAMHURST AND CARTERS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3473 8465 3458 8465 3460 8472 3461 8473
      3460 8472 3462 8471 3463 8473 3461 8475
      3461 8484 3471 8487 3472 8486 3475 8466
TIME...MOT...LOC 2329Z 355DEG 13KT 3468 8474
Special weather statement, May 29, 6:56 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT TUE MAY 29 2012

GAZ041-300030-
756 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HARALSON COUNTY UNTIL 830 PM EDT...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FELTON...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HARALSON COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE FELTON...TALLAPOOSA...BUCHANAN...WACO...
DRAKETOWN AND BREMEN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3390 8536 3390 8521 3385 8504 3380 8505
      3368 8520 3365 8529 3365 8531 3383 8539
      3388 8539
TIME...MOT...LOC 2356Z 315DEG 25KT 3386 8527
Special weather statement, May 29, 8:03 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT TUE MAY 29 2012

GAZ001>004-300145-
903 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 945 PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM LAKEVIEW TO COLE CITY...MOVING SOUTHEAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 945 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...
HOOKER...STEPHENSVILLE...LOOKOUT MOUNTAIN...WILDWOOD...LAKEVIEW...
MORGANVILLE...NEW ENGLAND...TRENTON...NEW ENGLAND...FORT
OGLETHORPE...FAIRVIEW...CHATTANOOGA VALLEY...GRAYSVILLE AND THE
CLOUDLAND CANYON STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8498 3491 8502 3488 8501 3486 8506
      3482 8506 3482 8513 3477 8515 3478 8557
      3491 8561 3499 8560
TIME...MOT...LOC 0102Z 313DEG 12KT 3501 8528 3499 8542
          3496 8552

The radar

The Northeast Alabama radar (KHTX), 74 km away, was scanning. The volume nearest the first event began at 01:40 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Walker

When
May 29, 8:42 PM EST to 8:47 PM EST
Where
Walker County, 1.84 mi ENE of Chickamauga to 3.45 mi N of Rock Spg
Measured
1 in hail
Reported by
Public
Coordinates
34.880, -85.270

The public reported that nickel to quarter sized hail fell at multiple locations in and east of Chickamauga.

Thunderstorm Wind, Chattooga

When
May 29, 9:00 PM EST
Where
Chattooga County, 0.57 mi W of Cloudland to Mineral Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
Emergency Manager
Coordinates
34.520, -85.490

Chattooga County Emergency Management and the 911 Center reported that a few trees were downed in the western portion of the county, including on State Line Road, Georgia Highway 337 and Reed Street.

Thunderstorm Wind, Chattooga

When
May 29, 9:20 PM EST
Where
Chattooga County, 0.57 mi W of Lyerly to 0.35 mi N of Lyerly
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
County Official
Coordinates
34.400, -85.410

The Chattooga County 911 Center relayed reports of several downed trees and power lines in Lyerly.

Thunderstorm Wind, Floyd

When
May 29, 9:35 PM EST
Where
Floyd County, 1.33 mi ENE of Coosa
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.260, -85.330

Floyd County Emergency Management reported that several trees were blown down mainly in the Wheeling Drive area in Coosa.

Thunderstorm Wind, Floyd

When
May 29, 9:44 PM EST
Where
Floyd County, 0.69 mi N of Rome
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
34.260, -85.180

The Floyd County 911 Center reported that two trees were blown down in Rome.

Thunderstorm Wind, Bartow

When
May 29, 10:30 PM EST
Where
Bartow County, Cartersville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
County Official
Coordinates
34.170, -84.800

The Bartow County 911 Center relayed reports of several downed trees, with minor roof damage to a structure along East Church Street in Cartersville.

Hail, Cherokee

When
May 29, 11:08 PM EST to 11:13 PM EST
Where
Cherokee County, 0.9 mi SW of North Canton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.240, -84.490

The Cherokee County Emergency Manager reported dime sized hail in East Canton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379009, 379012, 379020, 379017, 379014, 379018, 379019.